MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH HANDLE FOR 90 SCREWDRIVER; DRILL, BONE, POWERED

OBERDORF SYNTHES PRODUKTIONS GMBH HANDLE FOR 90 SCREWDRIVER; DRILL, BONE, POWERED
Catalog Number 03.505.004
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional procode: dzj.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on (b)(6) 2020, the patient underwent ssro plate removal surgery.During the surgery, the surgeon assembled the shaft and handle and used them, but they were idling, and the surgeon couldn¿t turn a screw.The hospital had other devices and sterilized them and used them.The surgery was completed successfully with one hundred and twenty (120) minutes delay.Patient was stable following the procedure.This report is for a handle for 90° screwdriver.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: device history lot part number: 03.505.004, lot number: 8125270, manufacturing site: selzach, supplier: (b)(4), release to warehouse date: 08.Mar.2013.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.H3, h6: investigation summary: investigation site: cq zuchwil.Selected flow: device interaction/functional.Visual inspection: the received handle for screwdriver is in a very used condition, there are wear and stress marks all over.The thread flanks at the forefront are worn.The anodized layer is worn away at all damages which indicates that the were caused post-manufacturing by intense use.Functional testing: the functional test has shown that the torque is not transferred from the turning handle (03.505.005) to the coupling piece at the forefront of the handle.The coupling piece at the forefront does turn freely on the drive shaft of the handle.The malfunction is not related to the turning handle as the issue can be replicated when the drive shaft is turned with a standard screwdriver in stead of the turning handle.Dimensional inspection: the relevant dimensions cannot be verified as the shaft cannot be disassembled from the handle due to the press fit.Document/specification review: drawing was reviewed.The review has shown that the coupling piece at the forefront is fixated with a 1mm pin on the drive shaft.The current revision c of this drawing is in place since april 2006 which speaks against a design related issue.Investigation conclusion: the complaint is confirmed for the handle, the device is not functional as required as the coupling at the forefront is not fixed on the drive shaft anymore, thus the load is not transferred as required.Based on the age and the used condition of the device a manufacturing related issue can be excluded.The exact cause of this occurrence cannot be defined, it can only be assumed that the pin which holds the coupling in position on the drive shaft was sheared off by a mechanical overload during use and that therefore the coupling turns freely on the shaft.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HANDLE FOR 90 SCREWDRIVER
Common Device Name
DRILL, BONE, POWERED
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10602609
Report Number8030965-2020-07523
Device Sequence Number3258584
Product Code DZI
UDI-Device Identifier07611819187481
UDI-Public(01)07611819187481
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K082649
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.505.004
Device Lot Number8125270
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2020
Initial Date Received by Manufacturer 09/02/2020
Supplement Date Received by Manufacturer10/06/2020
Initial Report FDA Received Date09/29/2020
Supplement Report FDA Received Date11/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HAND; SHAFT; SHAFT; TURNING HANDLE; UNK - PLATES; UNK - PLATES; UNK - SCREWS: TRAUMA; UNK - SCREWS: TRAUMA